Alert archive / Michigan / Lake Effect Snow Warnings in 2007
Lake Effect Snow Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this lake effect snow warning at Jan 15, 2007, 11:00 PM EST for Grand Traverse County, Leelanau County, Michigan. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2007, 11:00 PM EST (04:00 UTC)
- Expired
- Jan 16, 2007, 5:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
Counties Grand Traverse County, MI, Leelanau County, MI
The radar
The NCL Michigan radar (KAPX), 85 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 11:26 PM EST | SNOW 13 | 10 S Traverse City, MI | 12 HR TOTAL THRU 11 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 160400 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 PM EST MON JAN 15 2007 ...ACCUMULATING LAKE EFFECT SNOW CONTINUES OVERNIGHT... .COLD AIR WILL CONTINUE TO PUSH INTO NORTHERN MICHIGAN OVERNIGHT BEHIND LOW PRESSURE DEPARTING EASTWARD AWAY FROM OUR STATE. THIS COLD AIR WILL CONTINUE TO GENERATE ACCUMULATING LAKE EFFECT SNOW SHOWERS. THE HEAVIEST SNOW SHOWERS WILL TARGET FAR NORTHWEST LOWER MICHIGAN FROM TRAVERSE CITY WESTWARD TO FRANKFORT AND THE LEELANAU PENINSULA OVERNIGHT. MIZ020-026-161000- /O.UPG.KAPX.LE.Y.0003.000000T0000Z-070116T1000Z/ /O.NEW.KAPX.LE.W.0002.070116T0400Z-070116T1000Z/ LEELANAU-GRAND TRAVERSE- INCLUDING THE CITIES OF...NORTHPORT...TRAVERSE CITY 1100 PM EST MON JAN 15 2007 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT. THE HEAVIEST SNOW SHOWERS WILL AFFECT TRAVERSE CITY AND THE LEELANAU PENINSULA. TOTAL NIGHTTIME SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED WITHIN THE WARNING AREA TONIGHT. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ025-161000- /O.EXT.KAPX.LE.Y.0003.070116T0400Z-070116T1000Z/ BENZIE- INCLUDING THE CITY OF...FRANKFORT 1100 PM EST MON JAN 15 2007 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY... THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST TUESDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT. THE HEAVIEST SNOW SHOWERS WILL AFFECT THE FRANKFORT AREA. TOTAL NIGHTTIME SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED WITHIN THE ADVISORY AREA TONIGHT. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. $$ MR
1 follow-up statement
000 WWUS43 KAPX 160910 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 410 AM EST TUE JAN 16 2007 MIZ020-026-161015- /O.CON.KAPX.LE.W.0002.000000T0000Z-070116T1000Z/ LEELANAU-GRAND TRAVERSE- INCLUDING THE CITIES OF...NORTHPORT...TRAVERSE CITY 410 AM EST TUE JAN 16 2007 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. LAKE EFFECT SNOW SHOWERS WILL CONTINUE EARLY THIS MORNING BEFORE DIMINISHING. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNING AREA. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ025-161015- /O.CON.KAPX.LE.Y.0003.000000T0000Z-070116T1000Z/ BENZIE- INCLUDING THE CITY OF...FRANKFORT 410 AM EST TUE JAN 16 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. LAKE EFFECT SNOW SHOWERS WILL DIMINISH ACROSS THE ADVISORY AREA THIS MORNING. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. $$ JK
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this lake effect snow warning went out at Jan 15, 10:06 PM EST, 54 minutes earlier.
Area forecast discussion, Jan 15, 10:06 PM EST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1006 PM EST MON JAN 15 2007 .UPDATE...DEEP CYCLONIC FLOW REMAINS OVER THE WRN GREAT LAKES REGION LATE THIS EVENING. 500 MB TROUGH EXTENDS FROM JAMES BAY THRU ERN LAKE SUPERIOR AND NRN WISCONSIN INTO NRN IOWA. CAA CONTINUES ACROSS NRN MICHIGAN...BUT EVEN COLDER AIR IS POISED NORTH OF LAKE SUPERIOR BEHIND THE 500 MB TROUGH. SYNOPTIC EVENT OF LATE AFTERNOON/EARLY EVENING HAS TRANSITIONED TO A NEARLY PURE LAKE EFFECT EVENT. SOME VERY LIGHT SYNOPTIC SNOW DOES PERSIST ACROSS THE MUCH OF THE CWA... BUT THE MAIN STORY IS THE PERSISTENT LAKE EFFECT SNOW BANDS STREAMING SOUTHWARD THRU GRAND TRAVERSE BAY INTO THE TRAVERSE CITY AREA AND ADDITIONAL BANDS IMPACTING THE LEELANAU PENINSULA AND NRN BENZIE COUNTY. LAKE EFFECT SNOW ADVISORY CONTINUES FOR THESE AREAS. NUMEROUS SPOTTERS WITHIN THE ADVISORY AREA REPORT AROUND 2 TO 3 INCHES OF NEW SNOW ACCUMULATION SO FAR THIS EVENING...WHICH MATCHES WELL WITH EXPECTATIONS. WOULD NOT BE SURPRISED IF THERE ARE SOME ISOLATED HIGHER AMOUNTS...BUT THE ADVISORY IS PANNING OUT WELL OVERALL. WILL MAINTAIN THE ADVISORY FOR THE OVERNIGHT HOURS WITH ANOTHER INCH OR TWO EXPECTED IN THESE AREAS BEFORE LOW LEVEL WINDS BEGIN TO SHIFT TO A MORE NW TRAJECTORY...SERVING TO DISRUPT CURRENT BANDED STRUCTURE AND REDISTRIBUTE SNOWFALL FURTHER INLAND ACROSS THE SNOWBELT REGIONS OF ERN UPR AND NRN LOWER MICHIGAN. SEVERAL FACTORS MODIFY AND ULTIMATELY BECOME LIMITATIONS OVERNIGHT. SHIFTING WINDS VERY LATE TONIGHT WILL LIMIT SNOWFALL WITHIN A GIVEN AREA. 900-700 MB RH DROPS TO AROUND 50 PERCENT TOWARD MORNING...ALSO LIMITING THE POTENTIAL FOR ACCUMULATING SNOW WITHIN THE TYPICAL NW FLOW SNOWBELT REGIONS. DO NOT ANTICIPATE THE NEED FOR ANY HEADLINES FOR THE NW FLOW AREAS AT THIS TIME DUE TO LIMITATIONS. 500 MB TROUGH WILL SLIDE THRU THE REGION ON TUESDAY...REINFORCING ONGOING CAA AND DROPPING 850 MB TEMPS TO AROUND -20 C BY AFTERNOON. THIS DOSE OF VERY COLD AIR WILL FURTHER LIMIT THE POTENTIAL FOR ACCUMULATING SNOW BY LIMITING DENDRITIC. && .PREV DISCUSSION...ISSUED 546 PM EST MON JAN 15 2007 UPDATE...QUICK UPDATE TO THE FORECAST TO ISSUE A LAKE EFFECT SNOW ADVISORY FOR LEELANAU...BENZIE AND GRAND TRAVERSE COUNTIES THROUGH TONIGHT FOR 3 TO 5 INCHES OF NEW SNOW. LATEST RADAR TRENDS OVER THE PAST COUPLE OF HOURS SHOWS THREE DISTINCT LAKE BANDS HAVE SET UP ACROSS THE LEELANAU PENINSULA AND GRAND TRAVERSE BAY. LATEST OB FROM TVC SHOWS 3/4SM VSBY...WITH THE HEART OF THE BAND ACTUALLY JUST WEST OF THE AIRPORT. LITTLE CHANGES DURING THE EVENING AS LOW LEVEL WIND TRAJECTORIES STAY ALMOST DUE NORTH...850 MB TEMPS HOLD AROUND -15 TO -16 C AND PLENTY OF MOISTURE REMAINS IN PLACE...ALL OF WHICH LEND TO PERSISTENT NORTH/SOUTH LAKE EFFECT BANDED STRUCTURE ACROSS THE ADVISORY AREA. DISCUSSION (ISSUED 327 PM EST MON JAN 15 2007)...COLD CONVEYOR BELT SNOW CONTINUES TO WORK THRU THE FORECAST AREA. RADAR AND MODEL TRENDS SUPPORT SYNOPTIC PRECIP LARGELY FIZZLING BY 00Z/7 PM. HOWEVER...THE LAKES ARE GETTING MORE INTO THE PICTURE...AS CAN BE SEEN ON KGRB RADAR WITH A PROMINENT BAY DE NOC BAND IN NE FLOW. LAKE EFFECT SNOW (LES) IS THE CLEAR MAIN CHALLENGE FOR TONIGHT AND TUESDAY. TONIGHT...ORIGINAL SURFACE LOW MOVING RAPIDLY EASTWARD ACROSS UPSTATE NY...AND IS ABOUT TO JUMP OFF THE COAST. STRONG/COLD HIGH PRESSURE WILL BE ANCHORED ACROSS THE PLAINS...WITH CHARACTERISTIC RIDGING NOSING NORTH OF SUPERIOR...AND LAKE-INDUCED TROFFING FROM CENTRAL HURON TO CENTRAL SUPERIOR. NORTHERLY FLOW/COLD ADVECTION WILL LOWER 850MB TEMPS FROM -14C OR SO CURRENTLY...TO -17C BY 09Z. 1000-850MB WINDS WILL SPEND THE EVENING FROM DUE NORTH...BACKING NNW OVERNIGHT. THE STABLE FETCH AND DEEPER MOISTURE THIS EVENING EARLY OVERNIGHT IS THE MAIN CONCERN...AS SOME DRYING WILL ACCOMPANY THE WIND SHIFT LATE. EASTERN UPPER IS IN AN UNFAVORABLE FETCH TIL QUITE LATE...WHEN DRYING IS ARRIVING...AND ACCUMS THERE WILL BE MINIMAL. THE MAIN CONCERNS ARE NORTHERN LOWER...AND IN PARTICULAR WHETHER ANY SIGNIFICANT BANDING EMERGES (LIKE ON THE DOOR PENINSULA THIS AFTERNOON) AS THE SYNOPTIC PRECIP WANES. SO FAR THERE IS NO SIGN OF SUCH BANDING OVER HERE...WHICH WOULD BE GOOD...AS THE FETCH FOR THE EVENING/EARLY OVERNIGHT IS IDEAL FOR BOTH AN FKS/MBL BAND...AND/OR FOR A GD TRAVERSE BAY BAND TO HIT TVC. JUST IN THE LAST HALF-HOUR...A WEAK GD TRAVERSE BAY BAND HAS EMERGED ON APX RADAR. REMAINS TO BE SEEN IF SNOWFALL RATES CAN HOLD UP AFTER SYNOPTIC SNOW DEPARTS. SO IT SEEMS PRUDENT (THOUGH UNEASILY SO) TO SLIGHTLY REDUCE SNOWFALL AMOUNTS TONIGHT FOR TVC/CAD AND POINTS WEST TO 1-3 INCHES. WILL KICK UP SNOWFALL AMOUNTS FOR APN AND SURROUNDINGS INTO THE SAME RANGE. OTHERWISE SNOW AMOUNTS FOR THE NIGHT (AFTER 7 PM) WILL BE MINIMAL...AND NO HEADLINES ARE PLANNED FOR THE NIGHT. TEMPS WILL BE CHILLY...SINGLE DIGITS IN EASTERN UPPER/INTERIOR NORTHERN LOWER... TEENS ON THE COASTS. TUESDAY...A MORE CLASSIC NW FLOW WILL BE ESTABLISHED BY MID-MORNING AS HIGH PRESSURE APPROACHES THE MID MS VALLEY. AN 850MB THERMAL TROF WILL ARRIVE FROM THE NW...WITH 850MB TEMPS A VERY CHILLY -22C ON EASTERN SUPERIOR...AND -19C OVER FAR NORTHERN LOWER MI. HOWEVER... THIS VERY LARGE INSTABILITY (DELTA T/S INTO THE MID 20S) WILL BE COMPENSATED FOR BY A DRY AIRMASS (850-700MB RH 30-40 PERCENT). IN ADDITION...THAT AIRMASS ON EASTERN SUPERIOR IS GETTING A BIT TOO COLD FOR GOOD SNOWFLAKE GROWTH...WITH THE ENTIRE SOUNDING EXCEPT THE SURFACE COLDER THAN -10C. WILL KEEP ACCUMS IN THE 1-3 RANGE IN THE PRIME NW FLOW AREAS (WEST OF THE SAULT...AND MANCELONA/GAYLORD/ GRAYLING AREA). OTHERWISE JUST A FEW SNOW SHOWERS WITH PARTLY CLOUDY CONDITIONS. MAX TEMPS WILL BE IN THE TEENS IN EASTERN UPPER...NEAR 20 TO THE LOWER 20S IN NORTHERN LOWER. ZOLTOWSKI LONG TERM...MODELS HAVE BEEN A RELATIVE PERIOD OF AGREEMENT THE LAST WEEK OR SO WITH THE MAIN DIFFERENCES BEING IN THE MOISTURE FIELDS. THIS IS THE CASE AGAIN TODAY. SO THE MAIN CONCERN WITH TUESDAY NIGHT THROUGH THURSDAY NIGHT TIME FRAME WILL BE THE CESSATION OF LES ON TUESDAY NIGHT AND BEGINNING OF SNOW ON THURSDAY NIGHT AS A WARM FRONT MOVES THROUGH THE REGION. TUESDAY NIGHT...THE 500 MB RIDGE BEGINS TO BUILD INTO THE GREAT LAKES AND THE SFC HIGH MOVES INTO THE REGION WITH THE MAIN SFC RIDGE AXIS NOW TO THE EAST AS THE GFS SHOWS OR OVER N LOWER AS THE NAM SHOWS. THIS SHOULD SHUT OFF THE LES, BUT AS WE KNOW THIS COULD BE SUBJECT TO CHANGE AS THE FLOW MORPHS OVER THE UPCOMING DAYS. SO HAVE THE EVENING PLAYED WITH A CHANCE OF SNOW SHOWERS IN THE MOST LIKELY NW FLOW ZONE AND DRY ELSEWHERE. THEN AS THE 850 MB DRY AIR (RH AROUND 25-30%) HAS MOVED IN BY 12Z, EXPECT THAT ALL SNOW WILL HAVE STOPPED OVERNIGHT. WEDNESDAY...HIGH PRESSURE IS IN THE REGION WITH THE SFC LOW HAVING PULLED OFF TO THE EAST. WILL KEEP THE DRY FORECAST AS THE 850 MB RH REMAINS AT OR BELOW 20%, EVEN WITH THE RETURN FLOW. THE 500 MB RIDGE AXIS IS OVER THE REGION, SO ANY 700-500 MB MOISTURE IN THE REGION WILL GOT TO MAKING MID AND HIGH CLOUDS. WEDNESDAY NIGHT...THE SFC FLOW WILL BE CONTINUE TO BE DRY(THE 850 MB RH REMAINS BELOW 40%), KEEPING THE FORECAST DRY AS WELL, DESPITE THE SPOKE OF MOISTURE THAT MOVES THROUGH N LOWER IN THE 700-500 MB LAYER. THURSDAY...THE SFC HIGH MOVES TO THE EAST WITH THE SW FLOW LOOKING TO KICK IN SOME LAKE ENHANCED SNOW AS THE 850 MB TEMPERATURES REMAIN AROUND -10C, ALLOWING FOR DELTA TS OF 15C AND WITH THE 850-700 MB MOISTURE INCREASING TO AROUND 90% WOULD EXPECT THAT THE SNOW SHOWERS IN E UPPER AND NW LOWER ALONG THE LAKE MICHIGAN SHORELINE IS BECOMING MORE A POSSIBILITY. THERE IS A MINOR TIMING DIFFERENCE IN THE WIND DIRECTION CHANGE IN THE 1000-850 MB LAYER. THE GFS IS WSW AT 18Z AND THE NAM IS SW AT 18Z. SO HAVE SPREAD THE CHANCE OF SNOW AROUND IN THE MORNING WHEN THE SNOW WOULD START (SOMETIME AFTER 12Z). IN THE AFTERNOON, HAVE GONE WITH PRIMARILY A WSW FLOW PATTERN AS BOTH MODELS AGREE ON THAT SCENARIO. OVERNIGHT, THE FLOW SWITCHES NW AND WITH THE RAPID DIRECTION CHANGE, LEFT POP IN THE CHANCE CATEGORY AS THE BANDS GET ESTABLISHED. EXTENDED (FRIDAY THROUGH MONDAY)...STARTING OFF WITH SOME OBSERVATIONAL DATA IN THE UPPER AIR, LOOKING AT THE 500 MB HOVMOLLER DIAGRAM FOR 50-45N LATITUDE, THERE ARE SOME HINTS TODAY THAT THERE COULD BE A WEAKENING IN THE STAGNATE PATTERN. THE MAIN THING IS THAT EVEN THOUGH THERE IS SOME RETROGRADING IN A FEW OF THE TROUGH RIDGE SYSTEMS, THE OVERALL STRENGTH OF THE TROUGHS AND RIDGES ARE BEGINNING TO WEAKEN A BIT. THIS WOULD LEAD TO A MORE PROGRESSIVE PATTERN FOR A TIME, BEFORE THE NEXT WAVES WOULD SET UP. THE TRENDS IN THE RIDGE AND TROUGH PATTERNS ARE POINTING TOWARD THE ECMWF OP AND THE GFS ENSEMBLE MEAN AT 00Z. THE 06Z GFS OP IS IN PRETTY GOOD AGREEMENT AT 500 MB AND IN THE SFC PRESSURE PATTERN AS WELL. LOOKING AT THE HPC IDEA, THIS SEEMS REASONABLE. SO THE FORECAST WILL GO LIKE THIS...FRIDAY AND SATURDAY, THE COLD FRONT DOESNT MOVE MUCH AT ALL AND AS LONG AS THE MOISTURE HOLDS OUT, WOULD EXPECT THAT THE SNOW SHOWERS WILL CONTINUE. 850 TEMPERATURES E UPPER AND N LOWER ON THE OPERATIONAL MODELS (GFS AND ECMWF) AND GFS ENSEMBLE MEAN ARE AROUND -14C ON FRIDAY AND -20C ON SATURDAY, SO WOULD EXPECT THAT THE CHANCE FOR SNOW WILL BE THERE WITH THE LES POSSIBILITY. IN MY OPINION THIS IS STILL THE BEST SET UP FOR SUSTAINED LES THIS WINTER SO FAR, IF THIS SCENARIO CONTINUES TO HOLD, WHICH WITH THE MODELS IN PRETTY GOOD AGREEMENT AND SOME RUN TO RUN CONSISTENCY, IT LOOKS GOOD. SUNDAY, THE CLIPPER SYSTEM THAT THE GFS MEAN WAS ADVERTISING YESTERDAY IS NOW ON THE ECMWF AND 06Z GFS OP, THOUGH THE TIMING IS STILL A BIT IN QUESTION. MONDAY, THIS COULD BE A THE NEXT SNOW SYSTEM THAT WOULD GIVE US A GOOD DUMP, IF THINGS COME TOGETHER. THE WARM FRONT IS PAINTED ACROSS S LOWER FOR THE MORNING, SO WILL GO WITH CHANCE OF SNOW (850 TEMPERATURES ARE STILL AROUND -10C AT THE OUTSET). IF THE GFS MEAN IS RIGHT THE SOUTHERN TRACK MIGHT KEEP THE SNOW IN THE REGION, WHILE THE CURRENT HPC TRACK, WHICH IS A BIT MORE NORTH, MIGHT SHIFT US TO RAIN UNTIL THE LOW GOES BY. LUTZ && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 15, 3:45 PM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EST MON JAN 15 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-161100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 345 PM EST MON JAN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW WILL GIVE WAY TO LAKE EFFECT SNOW SHOWERS THIS EVENING...WITH LIGHT ACCUMULATIONS TONIGHT FROM ROGERS CITY TO HARRISVILLE...AND NEAR AND WEST OF TRAVERSE CITY AND CADILLAC. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LAKE EFFECT SNOW SHOWERS WILL CONTINUE TUESDAY IN WESTERN CHIPPEWA COUNTY...AND IN THE GAYLORD...GRAYLING...AND MANCELONA AREA IN NORTHERN LOWER MICHIGAN. MINOR SNOW ACCUMULATIONS ARE EXPECTED. MORE ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS...PLEASE RELAY SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE. JZ
In the hours before
Local storm report, Jan 15, 5:42 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
542 PM EST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM SNOW 3 S SUTTONS BAY 44.94N 85.65W
01/15/2007 M2.6 INCH LEELANAU MI TRAINED SPOTTER
9 HR TOTAL THRU 5 PM. SNOW DEPTH 4 INCHES.
&&
MBOGUTHLocal storm report, Jan 15, 7:06 PM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
706 PM EST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM SNOW 5 SE MANCELONA 44.85N 84.99W
01/15/2007 M3.0 INCH KALKASKA MI TRAINED SPOTTER
12 HR TOTAL THRU 7 PM. SNOW DEPTH 9 INCHES.
&&
MBOGUTHLocal storm report, Jan 15, 8:38 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
838 PM EST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM SNOW 3 E TRAVERSE CITY 44.75N 85.54W
01/15/2007 M5.0 INCH GRAND TRAVERSE MI TRAINED SPOTTER
12 HOUR TOTAL THRU 8 PM.
&&
MBOGUTHLocal storm report, Jan 15, 9:01 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
901 PM EST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM SNOW FRANKFORT 44.64N 86.23W
01/15/2007 M4.0 INCH BENZIE MI TRAINED SPOTTER
12 HR TOTAL THRU 9 PM.
&&
MBOGUTHLocal storm report, Jan 15, 10:37 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1037 PM EST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM SNOW 3 E TRAVERSE CITY 44.75N 85.54W
01/15/2007 M3.3 INCH GRAND TRAVERSE MI TRAINED SPOTTER
2 HR TOTAL THRU 10 PM.
&&
MBOGUTHLocal storm report, Jan 15, 10:38 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1038 PM EST MON JAN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM SNOW 1 W OSSINEKE 44.91N 83.45W
01/15/2007 M4.0 INCH ALPENA MI TRAINED SPOTTER
15 HR TOTAL THRU 2 PM.
0259 PM SNOW LAKE ANN 44.73N 85.84W
01/15/2007 M3.0 INCH BENZIE MI TRAINED SPOTTER
3 HR TOTAL THRU 3 PM. SNOWDEPTH 6 INCHES. STORM TOTAL 4
INCHES.
0300 PM SNOW GLADWIN 43.98N 84.49W
01/15/2007 M2.7 INCH GLADWIN MI TRAINED SPOTTER
13 HR TOTAL THRU 3 PM. SNOWDEPTH 3 INCHES. STORM TOTAL
2.8 INCHES.
0325 PM SNOW ROGERS CITY 45.42N 83.81W
01/15/2007 M6.5 INCH PRESQUE ISLE MI TRAINED SPOTTER
24 HR TOTAL THRU 3 PM. SNOWDEPTH 6 INCHES.
0348 PM SNOW BOYNE CITY 45.18N 84.96W
01/15/2007 M4.0 INCH CHARLEVOIX MI TRAINED SPOTTER
24 HR TOTAL THRU 4 PM. SNOWDEPTH 4 INCHES.
0534 PM SNOW 1 S TRAVERSE CITY 44.74N 85.60W
01/15/2007 M3.0 INCH GRAND TRAVERSE MI TRAINED SPOTTER
12 HR TOTAL THRU 5 PM. STORM TOTAL 5.0 INCHES.
0534 PM SNOW LAKE ANN 44.73N 85.84W
01/15/2007 M6.0 INCH BENZIE MI TRAINED SPOTTER
24 HR TOTAL THRU 5 PM. SNOW DEPTH 6 INCHES.
0534 PM SNOW 3 S SUTTONS BAY 44.94N 85.65W
01/15/2007 M2.6 INCH LEELANAU MI TRAINED SPOTTER
9 HR TOTAL THRU 5 PM. SNOW DEPTH 4 INCHES.
0704 PM SNOW 5 SE MANCELONA 44.85N 84.99W
01/15/2007 M3.0 INCH KALKASKA MI TRAINED SPOTTER
12 HR TOTAL THRU 7 PM. SNOW DEPTH 9 INCHES.
0837 PM SNOW 3 E TRAVERSE CITY 44.75N 85.54W
01/15/2007 M5.0 INCH GRAND TRAVERSE MI TRAINED SPOTTER
12 HOUR TOTAL THRU 8 PM.
0859 PM SNOW FRANKFORT 44.64N 86.23W
01/15/2007 M4.0 INCH BENZIE MI TRAINED SPOTTER
12 HR TOTAL THRU 9 PM.
1035 PM SNOW 3 E TRAVERSE CITY 44.75N 85.54W
01/15/2007 M3.3 INCH GRAND TRAVERSE MI TRAINED SPOTTER
2 HR TOTAL THRU 10 PM.
&&
MBOGUTHNearby
Lake Effect Snow Warnings in Michigan, 2007Every lake effect snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.